Perianal Bowen's disease

Beck, David E., Fazio, Victor W., Jagelman, David G. and Lavery, Ian C. (1988) Perianal Bowen's disease. Diseases of the Colon and Rectum, 31 6: 419-422. doi:10.1007/BF02552608


Author Beck, David E.
Fazio, Victor W.
Jagelman, David G.
Lavery, Ian C.
Title Perianal Bowen's disease
Journal name Diseases of the Colon and Rectum   Check publisher's open access policy
ISSN 0012-3706
1530-0358
Publication date 1988-06
Sub-type Article (original research)
DOI 10.1007/BF02552608
Volume 31
Issue 6
Start page 419
End page 422
Total pages 4
Place of publication New York, NY, United States
Publisher Lippincott Williams & Wilkins
Language eng
Abstract Thirty-three patients with perianal Bowen's disease were treated at the Cleveland Clinic Foundation from 1954 to 1986. Twenty-one patients were women and 12 were men, ranging in age from 30 to 69 years (mean, 48 years). Twenty patients (61 percent) presented with symptomatic perianal disease, while 13 patients (39 percent) were noted as having perianal Bowen's disease upon pathologic examination of routine hemorrhoidectomy specimens. Ten of the patients (30 percent) had prior histories of unrelated cancer. Twenty-seven patients were managed by wide local excision, three patients by simple excision, three patients by fulguration, and one patient by an abdominoperineal resection. During a follow-up period averaging 3.7 years (range, 0.3 to 10 years), one patient developed a new invasive skin cancer while a second patient experienced a recurrence of perianal Bowen's disease. The characteristic gross appearance of this lesion and its failure to respond to conventional therapy should prompt the performance of a hiopsy, which readily establishes the diagnosis. This experience confirms that wide local excision is adequate therapy for perianal Bowen's disease and that close clinical follow-up is necessary to identify disease recurrence or the development of a malignancy.
Keyword Bowen's disease
Perianal
Anal cancer
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Medicine Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 22 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 44 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Mon, 14 Mar 2011, 08:45:41 EST